U.S. doctors online nowAsk doctors free
A 44-year-old member asked:

If invega (paliperidone) gave me nystagmus, will it ever go away?

2 doctor answers5 doctors weighed in
Dr. Neil Liebowitz
Psychiatry 39 years experience
Probably: Nystagmus is more like a tremor of the eye muscles which can be a side effect of many meds. It is not thought to be associated with tardive dyskinesia (td) and should clear with reduction or discontinuation of the med. If not i would consider another cause for the nystagmus such as a different med or loss of vision in one eye. Have an eye exam.
Dr. Pamela Pappas
Psychiatry 42 years experience
Nystagmus and Invega (paliperidone): I agree that nystagmus is not usually part of tardive dyskinesia, the chronic movement disorder related to many antipsychotic medications (such as invega (paliperidone)). However, it can be a sign of shorter-term neurotoxicity -- indicating need to reduce dosage or choose a different medicine. You don't say how long you've been on invega (paliperidone). Please talk w/your doctor & yes, do have an eye exam & neurologist too.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 42-year-old female asked about a male:
2 doctor answers3 doctors weighed in
A 30-year-old member asked:
1 doctor answer1 doctor weighed in
A 33-year-old female asked:
1 doctor answer3 doctors weighed in
A 47-year-old member asked:
2 doctor answers8 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 8, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.